Just wondering if you could possibly be having a bad reaction to one of the meds you have been on for awhile. These meds you already take could really cause additional problems for you and the longer you are on them the worse the problems can get. Something to consider.<br />
I took Lexapro for depression, I started getting all sorts of health problems and never put two and two together until I got a new physician that took my off of Lexapro very slowly and all my health problems cleared up....including sensitivity to light and sound...
I took gabapentin for about 5-6 months, It is great for not only treating nerve issues and pain, anxiety etc., it also helps heal them, so it is not so much a bandaide like many other meds. I would recommend this medication. There are many doses, the first answer here say they are on 200 mg. 3 times a day, which is a very low dose, it can be rasied as high as 900 mg 3 times a day. It brings your mood up incredibly but has to be stopped slowly if you discontinue use. It can not be stopped suddenly. I hope this helps and you can message me with any other questioons regarding this medication, I am an experienced med tech.
Yes, Gabapentin, generic for Nuerontin is generally safe and mild. It is used for many things, epileptic seizures, back pain, anxiety, mood disorders, Bi polar, ect.... But you know your body better than any doc, be sure to really press them if you feel it is causing adverse reactions. There is no completely safe drug out there....
I took 100mgs which seems a very low dose compared to what some people need. It does not make you drowsy quickly like some of the sleeping meds. But it did help me relax eventually and I did sleep more than usual - which is about ten mins every hour or two hours - fitful, not restful sleep. It did not knock me out for hours - but I was more relaxed and slept more and it does enhance dreaming too it seems - almost vivid at times.<br />
I was scared to take at first cause never taken before. It's nearly 11AM next morning and I am still a little sedate. Which is nice. I am quite an anxious person too.
excellent sc<x>ript. at least try it. removed anxiety for me.
I took 10500 Milligrams and Im fine. Starting to get drowsy. Just took five Pms too so you can take them just fine.
Don't listen to the person who said to take chocolate and alcohol. Chocolate is full of caffeine and sugar...so is alcohol (sugar). That will keep you up.
A particularly good medication that effectively controls anxiety is Phenytoin. Regretfully it is an off-label use which most clinicians are unaware of. It's side effects are almost nil.
I was given this drug for back pain when I broke my back a few years back. I was on a lot of other drugs too but it seemed to have no effect at all. Certainly did not help me sleep one bit.
I was on it but not for anxiety... was used for nerve pain-600 4x a day!!! when on it the only real side effect I noticed was walking into walls, doors, you name it. My equilibrium was gone.. was a little funny I suppose but it helped with my problem.
I take it but not for anxiety. I take it for migraine prevention. I started taking 200 mgs three times a day and I could braley keep my eyes open. I couldnt do my job right bc I was soooooo tired so I started taking two 200 mgs at 7pm at night. It is fine, I have not noticed any weird side effects.
I've never taken that med, but your story sounds all too familiar! I too felt the same sensations when I was taking all my meds for anxiety&depression(I have a story in the "I battle with Depression & Anxiety group). It's like your body has a super sensitive sensory, for me it was being over medicated!! There's an over the counter med called "Calms Forte", (can find at CVS, Rite Aid, Walgreens ect.), for sleeplessness and anxiety, hope this helped!:-)
Ask your doc about either melatonin or a glass of red wind before bed. Sometimes you cant mix the meds with either.
If I have trouble sleeping I generally try drinking chocolate with Johnny Jameson. Usually does the trick. Very occasionally I take half a Temazepam. That does it straight away.
gabapentin doesn't have bad side effects. it may make your feet a little puffy (not much, maybe you'd see it only if you are already very skinny), and it tends to make you a bit light headed...and relaxed, which is what the doctor is aiming for. it also may make you sort of constipated. the side efects increase as you up the dose, so if you start on 300mg at night and same when you wake up, you shouldn't have too much trouble.<br />
it's considered a very safe med, as psych drugs go. it's much safer than lamitrogane - lamactil -a nd other benzos, buspar...neuoleptics, atypical antipsychotics (abilitfy, serequel)...um, <br />
for me it doesn't make me drowsy right away, so i wonder how good it is as a sleep aide, but maybe it will help you. i'm not as smart as a neurologist or psychiatrist so i can only ofer my expereince with this drug. i've taken as much as 1800 mg in 24 hours an still been okay to work and stuff.
I take gabapentin for anxiety although my last doctor gave me kolopin (don't think I spelled that correctly). It has take away restless legs and the feeling of jumping out of my skin but it has not helped with the overwhelming scared nervous feeling. I have been on it for a few weeks. It does cause me dizziness and drowsiness but those are the only side effects.
I just started taking gabapentin for anxiety, though I have some experience with it. I finally have a script for it, but I just started it about 4 days ago, so I don't know about the long term efficacy. I take 300-900mg prn. It's great for those days when you're anxious before you get out of the shower in the morning. I do have a little drowsiness with it, but if I have a good night's sleep it's not unmanageable and nothing like a diphenhydramine drowsiness (or the inevitable sleep hangover the next morning). I hope you've had luck managing your anxiety in the last 4 years!